Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 333, NWS Tulsa, OK

June 6, 2006Tulsa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 6, 2006, 5:35 AM CDT for Tulsa County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2006, 5:35 AM CDT (10:35 UTC)
Expired
Jun 6, 2006, 6:15 AM CDT
In force
40 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 34 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 10.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2006-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2696 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2006-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2696 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1379 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
454 m²/s²
Significant tornado parameter
1.1
Supercell composite
26.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:11 AM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 6, 3:11 AM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
311 AM CDT TUE JUN 6 2006

.DISCUSSION...
THUNDERSTORM COMPLEX MOVING THROUGH SOUTHERN KS EARLY THIS
MORNING FUELED BY A 40 KNOT LOW LEVEL JET. OTHER WIDELY SCATTERED
CONVECTION OCCURRING NEAR GRADIENT OF BEST ELEVATED INSTABILITY.
KS STORM COMPLEX HAS BEGUN TO TAKE A MORE EASTWARD TRACK OVER PAST
COUPLE OF HOURS AS LOW LEVEL JET CONTINUES TO VEER AND INSTABILITY
AXIS SHIFTS A LITTLE FARTHER EAST. SOME DEGREE OF SEVERE WEATHER
THREAT WILL CONTINUE INTO PORTIONS OF NE OKLAHOMA...POSSIBLY INTO
NW ARKANSAS LATER IN THE MORNING BEFORE COMPLEX WEAKENS. FIRST
PERIOD POPS WILL BE ADJUSTED JUST BEFORE ISSUANCE.

AFTER TODAY PRECIP CHANCES DROP OFF FOR SEVERAL DAYS AS UPPER
RIDGE TO THE WEST BUILDS OVER THE SOUTHERN PLAINS. WEAK FRONTAL
BOUNDARY WILL PUSH SOUTH OF THE AREA WEDNESDAY TO LEVEL OFF TEMPS
SOMEWHAT BEFORE A SUBSTANTIAL WARM UP TAKES PLACE LATE IN THE
WEEK. SOUTH WINDS RETURN DURING THE DAY THURSDAY AND LATEST DATA
SUGGESTS SFC WINDS MAY VEER TO A MORE SWLY DIRECTION LATE IN THE
WEEK INTO THE WEEKEND. THIS BEING THE CASE...TEMPS LIKELY TO CLIMB
WELL ABOVE MEDIUM RANGE GUIDANCE AND GIVEN THE FORECAST LOW/MID
LEVEL THERMAL PROFILES...TRIPLE DIGIT HEAT A DEFINITE POSSIBILITY
ACROSS THE WESTERN SECTIONS.

HOT WEATHER SHOULD PERSIST INTO THE EARLY PART OF NEXT WEEK. UPPER
RIDGE FLATTENS LATE IN THE PERIOD AND AT LEAST SOME CHANCE OF A
FRONTAL BOUNDARY SAGGING INTO THE AREA TO BRING CHANCE OF PRECIP
AND COOLER TEMPS...MOST LIKELY BEYOND 7 DAY PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   88  68  92  65 /  60  10   0   0
FSM   83  66  90  65 /  60  10   0   0
MLC   89  68  91  64 /  50  10   0   0
BVO   88  63  91  60 /  60  10   0   0
FYV   80  60  86  59 /  70  10   0   0
BYV   77  61  85  60 /  70  10   0   0
MKO   86  66  89  65 /  60  10   0   0
MIO   86  62  88  62 /  60  10   0   0
F10   87  67  89  64 /  50  10   0   0
HHW   89  71  93  67 /  40  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 4
LONG TERM FORECASTER ID= 14
Hazardous weather outlook, Jun 6, 4:45 AM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
445 AM CDT TUE JUN 6 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
445 AM CDT TUE JUN 6 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST
                                ARKANSAS.

DISCUSSION...
A COMPLEX OF THUNDERSTORMS WAS MOVING TO THE SOUTHEAST ACROSS
NORTHEAST OKLAHOMA AND SOUTHEAST KANSAS THIS MORNING. A FEW SEVERE
THUNDERSTORMS WILL REMAIN POSSIBLE MAINLY OVER NORTHEAST OKLAHOMA
THIS MORNING...BUT POSSIBLY INTO NORTHWEST ARKANSAS BEFORE THE
STORMS DIMINISH LATER THIS MORNING. THE STORMS HAVE BEEN AIDED BY
A 40 TO 50 KNOT LOW LEVEL JET THIS MORNING...AND THE STORMS SHOULD
BEGIN TO WEAKEN AS THE LOW LEVEL JET DIMINISHES LATER THIS MORNING.

LATER THIS AFTERNOON THERE WILL ALSO BE A CHANCE OF A FEW
ISOLATED SEVERE STORMS OVER THE AREA. THIS MORNINGS COMPLEX WILL
LIKELY LEAVE A SURFACE BOUNDARY LINGERING OVER THE AREA...MOST
LIKELY OVER THE CENTRAL OR SOUTHERN PART OF THE AREA. THE BOUNDARY
COMBINED WITH WARMING AFTERNOON TEMPERATURES AND INCREASING
INSTABILITY MAY RESULT IN A FEW THUNDERSTORMS REDEVELOPING.

LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT WITH
ACTIVITY BOTH THIS MORNING AND AGAIN THIS AFTERNOON

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
AN UPPER RIDGE OF HIGH PRESSURE WILL BUILD INTO THE AREA AFTER
TODAY. THIS WILL LEAD TO DRY WEATHER AND MUCH WARMER TEMPERATURES
THROUGH THE REMAINDER OF THE WEEK...AND ON THROUGH THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 6, 3:38 AM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
338 AM CDT TUE JUN 6 2006

OKZ054-060930-
OSAGE OK-
338 AM CDT TUE JUN 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OSAGE

AT 338 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
WEST OF WYNONA...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HOMINY...AVANT...WYNONA...WOLCO...
BARNSDALL AND PERSHING.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
Special weather statement, Jun 6, 3:55 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
355 AM CDT TUE JUN 6 2006

OKZ054-061000-
OSAGE OK-
355 AM CDT TUE JUN 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OSAGE

AT 355 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHWEST OF APPERSON...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PAWHUSKA...SHIDLER...
WYNONA...PERSHING...NELAGONEY...BURBANK...APPERSON...WEBB CITY AND
PEARSONIA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
Special weather statement, Jun 6, 4:58 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
458 AM CDT TUE JUN 6 2006

OKZ054-061100-
OSAGE OK-
458 AM CDT TUE JUN 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OSAGE

AT 458 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTHEAST OF FORAKER...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...OKESA...PEARSONIA...
BIGHEART...FORAKER AND HULAH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Jun 6, 5:01 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
501 AM CDT TUE JUN 6 2006

OKZ057-061030-
CRAIG OK-
501 AM CDT TUE JUN 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     CRAIG

AT 501 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTH OF HOLLOW...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HOLLOW...PYRAMID CORNERS...
BLUEJACKET...CENTRAILIA AND WELCH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Jun 6, 5:10 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
510 AM CDT TUE JUN 6 2006

OKZ055-060-061-061045-
ROGERS OK-TULSA OK-WASHINGTON OK-
510 AM CDT TUE JUN 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     WASHINGTON...ROGERS AND TULSA

AT 510 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTH OF SKIATOOK...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...CLAREMORE...OOLOGAH...TALALA...
OWASSO...SPERRY...SKIATOOK...COLLINSVILLE...VERA...RAMONA AND
OCHELATA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Jun 6, 5:20 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
520 AM CDT TUE JUN 6 2006

ARZ002-011-061100-
CARROLL AR-MADISON AR-
520 AM CDT TUE JUN 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     CARROLL AND MADISON

AT 520 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHWEST OF ROCKHOUSE...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BERRYVILLE...GREEN
FOREST...DRYFORK...METALTON...RUDD...CONNOR...CARROLLTON...CABANAL...
RULE AND ROCKHOUSE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 9:29 AM CDTSevere Thunderstorm WarningTSAPawnee35 min
Jun 6, 3:30 PM CDTSevere Thunderstorm WarningTSAPushmataha60 min
Jun 6, 4:26 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha49 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.